×

zbMATH — the first resource for mathematics

The stabilization problem for Heegaard splittings of Seifert fibered spaces. (English) Zbl 0867.57013
Summary: The maximal number of stabilizations required to obtain equivalent Heegaard splittings from Heegaard splittings of an orientable Seifert fibered space with orientable base space is 1.

MSC:
57N10 Topology of general \(3\)-manifolds (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boileau, M.; Otal, J.P., Groupe des diffeotopies de certaines varietes de Seifert, C. R. acad. sc. Paris ser. 1, 303, (1986) · Zbl 0596.57010
[2] Boileau, M.; Zieschang, H., Heegaard genus of closed orientable Seifert 3-manifolds, Invent. math., 76, 455-468, (1984) · Zbl 0538.57004
[3] Casson, A.; Gordon, C., Reducing Heegaard splittings, Topology appl., 27, 275-283, (1987) · Zbl 0632.57010
[4] Frohman, C., The topological uniqueness of triply periodic minimal surfaces in \(R\)^3, J. differential geom., 31, 277-283, (1990) · Zbl 0689.53002
[5] W. Jaco, Lectures on Three-Manifold Topology, Regional Conference Series in Mathematics 43 (American Mathematical Society, Providence, RI). · Zbl 0433.57001
[6] Lustig, M.; Moriah, Y., Nielsen equivalence in Fuchsian groups and Seifert fibered spaces, Topology, 30, 191-204, (1991) · Zbl 0726.55010
[7] Y. Moriah and J. Schultens, Irreducible Heegaard splittings of Seifert fibered spaces are horizontal or vertical, Preprint. · Zbl 0926.57016
[8] Nielsen, J., Abbildungsklassen endlicher ordnung, Acta math., 75, 23-115, (1943) · Zbl 0027.26601
[9] Scharlemann, M.; Thompson, A., Heegaard splittings of (surface) × I are standard, Math. ann., 295, 549-564, (1993) · Zbl 0814.57010
[10] Schultens, J., The classification of Heegaard splittings for (closed orientable surface) × S1, (), 425-448 · Zbl 0789.57012
[11] Schultens, J., Heegaard splittings of Seifert manifolds with boundary, Trans. amer. math. soc., 347, 7, 2533-2552, (1995) · Zbl 0851.57017
[12] J. Schultens, Weakly reducible Heegaard splittings of Seifert fibered spaces, Preprint. · Zbl 0939.57020
[13] W.P. Thurston, The geometry and topology of three-manifolds, Preprint.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.